Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Med Toxicol. 2008 Mar;4(1):18-20.

A fatal case of venlafaxine overdose.

Author information

  • 1Department of Emergency Medicine, University of Louisville School of Medicine, Louisville, KY 40202, USA.

Abstract

INTRODUCTION:

Based on its primary action of serotonin reuptake inhibition, venlafaxine overdose would be expected to result in serotonergic effects.

CASE REPORT:

A 40 year old male ingested venlafaxine without co-ingestants in a suicide attempt. The patient developed refractory ventricular fibrillation and expired approximately 9 hours post-ingestion. ECG monitoring revealed significant QRS and QTC interval prolongation prior to his demise.

DISCUSSION:

A literature review of venlafaxine overdose cases and investigation into its mechanism of action was conducted. The potential for sodium channel blockade and implications for therapy are discussed.

PMID:
18338306
[PubMed - indexed for MEDLINE]
PMCID:
PMC3550100
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk